MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Model Number 0166SI18
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the customer has had 3 of the foley catheters balloons ruptured which they were using for induction.Stated that the doctor inserted the foley catheter through the cervix, and they inflated the balloon with approximately 60ml of normal saline, which did exceed the recommended amount of 30ml, but they have used them for years this way with hardly any problems.Customer also stated that the patient last week that had the foley break went for a c-section and the doctor found a part of the balloon inside the uterus.It is unknown what medical intervention was provided.
 
Additional Manufacturer Narrative
The reported event was confirmed user related.Evaluation has been performed and observed the catheter balloon had rupture with missing pieces.A piece of missing pieces was not returned for evaluation.Based on event description, there was stated that the catheter got rupture due to user misused of the device by over inflated the catheter.The catheter was used as per not intended by the patient.A potential root cause for this failure mode could be short latex dwell time, latex dip speed out too slow causing thin sac or user related (misused of the device).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿cdc guidelines for appropriate indications for indwelling urethral catheter use ¿ patient has acute urinary retention or bladder outlet obstruction ¿ need for accurate urine output measurements ¿ use for selected surgical procedures ¿ to assist in healing of open sacral or perineal wounds ¿ patient requires prolonged immobilization ¿ to improve comfort for end of life care proper techniques for urinary catheter insertion perform hand hygiene immediately before and after insertion insert urinary catheters using aseptic technique and sterile equipment use the smallest foley catheter possible, consistent with good drainage document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in the patient record proper techniques for urinary catheter maintenance secure the foley catheter.Use the statlock® foley stabilization device if provided maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions maintain unobstructed urine flow and keep the catheter and collection tube free from kinking keep the collection bag below the level of the bladder or hips at all times empty the collection bag regularly using a separate, clean collection container for each patient¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the customer has had 3 of the foley catheters balloons ruptured which they were using for induction.Stated that the doctor inserted the foley catheter through the cervix, and they inflated the balloon with approximately 60ml of normal saline, which did exceed the recommended amount of 30ml, but they have used them for years this way with hardly any problems.Customer also stated that the patient last week that had the foley break went for a c-section and the doctor found a part of the balloon inside the uterus.It was unknown what medical intervention was provided.Per additional information received via email on 16may2022, it was reported that the customer had determined this to be user error and problem resolved.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This complaint is confirmed user related.A potential root cause for this failure mode could be short latex dwell time, latex dip speed out too slow causing thin sac or user related (misused of the device).Evaluation has been performed and observed the catheter balloon had rupture with missing pieces.A piece of missing pieces was not returned for evaluation.Based on event description, there was stated that the catheter got rupture due to user misused of the device by over inflated the catheter.The catheter was used as per not intended by the patient.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Therefore, no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: cdc guidelines for appropriate indications for indwelling.Urethral catheter use.Patient has acute urinary retention or bladder outlet obstruction.Need for accurate urine output measurements.Use for selected surgical procedures.To assist in healing of open sacral or perineal wounds patient requires prolonged immobilization.To improve comfort for end of life care.Proper techniques for urinary catheter insertion perform hand hygiene immediately before and after insertion insert urinary catheters using aseptic technique and sterile equipment use the smallest foley catheter possible, consistent with good drainage document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in the patient record proper techniques for urinary catheter maintenance secure the foley catheter.Use the statlock® foley stabilization device if provided maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions maintain unobstructed urine flow and keep the catheter and collection tube free from kinking keep the collection bag below the level of the bladder or hips at all times empty the collection bag regularly using a separate, clean collection container for each patient.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14112920
Report Number1018233-2022-02478
Device Sequence Number13983833
Product Code MJC
UDI-Device Identifier00801741016851
UDI-Public(01)00801741016851
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Model Number0166SI18
Device Catalogue Number0165SI18
Device Lot NumberMYFN0892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer06/17/2022
11/02/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date07/06/2022
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale